Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 180, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 28, 2011, 3:22 PM EDT for 4 counties in Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 3:22 PM EDT (19:22 UTC)
- Expired
- May 28, 2011, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fountain County, IN, Montgomery County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS53 KIND 281922
SVRIND
INC045-107-165-171-281945-
/O.NEW.KIND.SV.W.0180.110528T1922Z-110528T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR COVINGTON...OR 8 MILES EAST OF DANVILLE...
AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VEEDERSBURG AROUND 330 PM EDT...
MELLOTT...WINGATE...HILLSBORO AND NEWTOWN AROUND 340 PM EDT...
NEW RICHMOND AROUND 345 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4029 8709 4021 8710 4021 8683 4001 8682
4004 8753 4022 8754
TIME...MOT...LOC 1922Z 266DEG 42KT 4013 8740
WIND...HAIL <50MPH 1.00IN
$$
JH2 follow-up statements
682
WWUS53 KIND 281934
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EDT SAT MAY 28 2011
INC165-171-281944-
/O.CAN.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
VERMILLION-WARREN-
334 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERMILLION AND
SOUTHWESTERN WARREN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1934Z 266DEG 42KT 4014 8722
$$
INC045-107-281945-
/O.CON.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
FOUNTAIN-MONTGOMERY-
334 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FOUNTAIN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 345 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR VEEDERSBURG...OR 19 MILES EAST OF DANVILLE...
MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MELLOTT...HILLSBORO AND NEWTOWN AROUND 340 PM EDT...
WINGATE...WAYNETOWN AND NEW RICHMOND AROUND 345 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1934Z 266DEG 42KT 4014 8722
WIND...HAIL <50MPH 1.00IN
$$
JH319
WWUS53 KIND 281944
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT SAT MAY 28 2011
INC045-107-281954-
/O.EXP.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
FOUNTAIN-MONTGOMERY-
344 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FOUNTAIN AND
NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1944Z 266DEG 42KT 4015 8707
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:00 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 28, 2:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EDT SAT MAY 28 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...A WARM FRONT WILL MOVE NORTH THROUGH CENTRAL INDIANA THIS EVENING AND BRING CHANCES FOR THUNDERSTORMS TO MOST OF THE AREA THIS EVENING AND TONIGHT. BY SUNDAY MORNING THE UPPER RIDGE BUILDS INTO THE AREA FROM THE SOUTHEAST AND PUSHES THE FRONTAL SYSTEM OFF TO THE NORTH WHICH WILL ALLOW HOT HUMID AIR TO STREAM NORTH INTO THE AREA FROM THE GULF OF MEXICO. WITH SUBSIDENCE FROM THE STRONG UPPER RIDGE OVER THE AREA THE WEATHER WILL REMAIN DRY BUT HOT AND HUMID THROUGH TUESDAY. LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA BY MIDWEEK AS A WEAK FRONT ATTEMPTS TO DROP SOUTH INTO THE REGION. TEMPERATURES WILL COOL BACK TO NEAR NORMAL LEVELS BY LATE WEEK. && .NEAR TERM /THIS AFTERNOON/... LOW CLOUDS REMAIN RATHER STUBBORN IN BREAKING UP WITH WARM FRONT TAKING ITS TIME PROGRESSING NORTH THROUGH NORTHERN ARKANSAS AND TENNESSEE. THERE WAS SOME SUNSHINE THIS MORNING...MOST NOTABLY OVER SOUTHEAST COUNTIES. TEMPERATURES HAD WARMED INTO THE 60S THROUGHOUT THE FORECAST AREA AS OF 15Z. PREVIOUS FORECAST IN GREAT SHAPE AND MAKING JUST SLIGHT ADJUSTMENTS BASED ON SOME OF THE NEWEST SHORT TERM MODEL DATA. CONVECTION OVER MISSOURI HAS BEEN STEADILY WEAKENING WITH NEW DEVELOPMENT ONGOING OVER SOUTHERN IOWA AND WESTERN ILLINOIS. HRRR DATA BRINGS SOME OF THE CONVECTION DEVELOPING OVER WESTERN ILLINOIS INTO FAR NORTHWEST FORECAST AREA BY 19-20Z...EXPANDING ACROSS NORTHERN COUNTIES INTO EARLY EVENING. WILL MAINTAIN HIGHEST POPS IN THESE AREAS...GRADUALLY TAPERING TO A DRY FORECAST SOUTHEAST OF INDIANAPOLIS. INSTABILITY REMAINS FAIRLY WEAK THROUGH THE AFTERNOON WITH CLOUDS CONTINUING TO HAMPER AVAILABLE HEATING TO SOME DEGREE. WILL MAINTAIN THUNDER MENTION...ALTHOUGH EXPECTATION OF SEVERE THREAT REMAINS VERY LOW THROUGH 00Z. ONLY OTHER MAIN CHANGE WAS TO LOWER HIGHS A FEW DEGREES THIS AFTERNOON WITH CLOUD COVER HAMPERING WARMING THIS MORNING. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH MONDAY/... FORECAST FOCUS IS ON THUNDERSTORM CHANCES TONIGHT AND THEN TEMPERATURES THROUGH MONDAY. MODELS ARE IN GOOD AGREEMENT AND WILL USE A CONSENSUS. THE WARM FRONT LOOKS LIKE IT WILL SET UP NEAR THE NORTHERN PART OF THE AREA AND SHOULD HAVE GOOD ISENTROPIC LIFT ALONG AND NORTH OF IT AS WELL AS A WEAK SHORTWAVE MOVING THROUGH THE FLOW. THUS WENT WITH LIKELY POPS THERE. TAPERED TO DRY FORECAST ACROSS THE SOUTH WITH THE UPPER RIDGE BUILDING NORTH INTO THE AREA AND THE BUILDING HEIGHTS AND SUBSIDENCE FROM THIS FEATURE SHOULD SERVE TO CUT OFF ANY PRECIP CHANCES. WHILE UPPER JET STAYS WELL NORTH OF THE AREA A LOW LEVEL JET OF 40+ KTS SHOULD BE POINTED TOWARD THE FRONT FROM 0 TO 6Z AND THIS SHOULD ALSO HELP FORCE THUNDERSTORM FORMATION. THE SLIGHT RISK AREA JUST GETS INTO THE WESTERN COUNTIES AND THINK THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN WEST AND NORTH OF THE AREA WITH HEIGHTS HERE RISING FROM THE UPPER RIDGE BUILDING IN. WITH SOME INSTABILITY AND SOME VEERING IN THE WIND PROFILE HOWEVER COULD SEE A STORM OR TWO REACH SEVERE CRITERIA IN THE NORTHWEST COUNTIES BUT EXPECT TO SEE STORMS RAPIDLY WEAKEN AS THEY MOVE INTO THE LESS FAVORABLE ENVIRONMENT OVER THE AREA. THE UPPER RIDGE ARRIVES IN FULL FORCE BY SUNDAY MORNING AND THUS HAVE DRY FORECAST FROM THEN ON AND CLEARING SKIES WITH CONVECTIVE TEMPERATURES RISING TO 100 AND GREATER. FOR TEMPERATURES USED A MODEL CONSENSUS WHICH WAS A COUPLE DEGREES COOLER THAN PREVIOUS FORECAST. THINK IT MAY BE DIFFICULT TO GET TO 90 WITH SOME OF THE SOLAR ENERGY GOING INTO EVAPORATING SOIL MOISTURE FROM THE RECENT RAINS. THIS SAID STILL EXPECT UPPER 80S TO AROUND 90...AND THE AFOREMENTIONED EVAPORATION OF SOIL MOISTURE SHOULD INCREASE THE LOW LEVEL MOISTURE SO THAT APPARENT TEMPERATURES WILL STILL RUN IN THE MID 90S. BUFKIT CONTINUES TO SHOW WIND GUSTS TO AROUND 25 MPH THROUGH THE AFTERNOON WITH THE SURFACE HIGH BUILDING IN. FOR SUNDAY NIGHT AND MONDAY WENT NEAR THE HIGHER GUIDANCE WITH CONTINUED WARM ADVECTION. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A MUCH CALMER AND DRIER WEATHER PATTERN WILL BE IN PLACE FOR THE EXTENDED PERIOD AS HIGH PRESSURE BUILDS INTO CENTRAL INDIANA. SKIES WILL BE SUNNY...AND SUMMER WILL RETURN WITH HIGHS TOPPING OFF IN THE UPPER 80S/LOW 90S ON MONDAY AND TUESDAY. HOWEVER...A LOW PRESSURE SYSTEM CENTERED OVER ONTARIO AND AN ASSOCIATED COLD FRONT WILL APPROACH THE FORECAST AREA ON TUESDAY NIGHT. THIS WILL DROP DAYTIME HIGHS A BIT...BUT THEY WILL STILL BE IN THE LOW TO MID 80S THROUGH THE REMAINDER OF THE EXTENDED. FOCUS THEN TURNS TO POP CHANCES WITH AFOREMENTIONED SYSTEM ON TUESDAY AND WEDNESDAY. THE BULK OF THE PRECIP SHOULD STAY NORTH OF FORECAST AREA...BUT STILL FEEL SLIGHT CHANCE POPS WERE WARRANTED WITH FRONTAL PASSAGE. TOO EARLY TO DETERMINE INSTABILITY...BUT WILL INSERT ISOLATED THUNDERSTORMS. TEMPS...HPC HAD A GOOD HANDLE ON THE RATHER BENIGN WEATHER PATTERN. SO...STUCK CLOSE TO GUIDANCE. && .AVIATION.../DISCUSSION FOR THE 281800Z TAFS/... EXPECT VFR CONDITIONS TO RETURN AT ALL TAF SITES IF THEY ALREADY HAVEN/T WITHIN THE NEXT HOUR OR 2...SO WENT WITH THAT AS PREVAILING CATEGORY IN 1800Z ISSUANCE. CLOUDS ARE SLOWLY BREAKING UP IN THE LOWER LEVELS WITH SURFACE HEATING. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE OVER NORTHWEST PORTIONS OF CENTRAL INDIANA...SO WILL ONLY MENTION VCTS AT KLAF FOR NOW...BUT THEY MAY HAVE TO BE ADDED TO REMAINING TAF SITES AS WELL...DEPENDING ON HOW STORMS DEVELOP AND PROGRESS. ANY SHOWERS OR STORMS THAT DO PASS OVER TAF SITES THOUGH COULD RESULT IN CONDITIONS BRIEFLY FALLING TO MVFR CATEGORY. TONIGHT...MODELS ARE INDICATING FOG DEVELOPMENT AT KLAF WITH THE LIGHT WINDS...BUT IF KLAF DOESN/T BREAK OUT OF CLOUD COVER...KIND OF QUESTIONING THE FOG THREAT. HOWEVER...WILL LEAVE VISIBILITIES AT 4SM AT KLAF FOR NOW. WINDS WILL BE LIGHT OUT OF THE SOUTH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...CP/RYAN NEAR TERM...RYAN SHORT TERM...CP LONG TERM....TDUD AVIATION...TDUD
Hazardous weather outlook, May 28, 5:17 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 517 AM EDT SAT MAY 28 2011 INZ021-029>031-036>042-045>049-052>057-060>065-290930- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- 517 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH AN ISOLATED SEVERE STORM MAY BE POSSIBLE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY STORM THAT FORMS. EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM SUNDAY INTO MIDWEEK. MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067>072-290930- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 517 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM SUNDAY INTO MIDWEEK. THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051-290930- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO- 517 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WOULD BE BETWEEN 6 PM AND MIDNIGHT. EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM SUNDAY INTO MIDWEEK. THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, May 28, 3:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 308 PM EDT SAT MAY 28 2011 INZ028-035-043-281945- FOUNTAIN-VERMILLION-WARREN- 308 PM EDT SAT MAY 28 2011 ...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TILTON...OR NEAR DANVILLE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GESSIE AND STATE LINE CITY AROUND 315 PM EDT... FOSTER AND PERRYSVILLE AROUND 320 PM EDT... COVINGTON AROUND 325 PM EDT... VEEDERSBURG AROUND 330 PM EDT... NEWTOWN...MELLOTT AND HILLSBORO AROUND 340 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4023 8754 4031 8709 4002 8710 4002 8754 TIME...MOT...LOC 1908Z 259DEG 41KT 4012 8762 AB/JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:08 PM EDT | Special Weather Statement | IND | Fountain | 37 min |
| May 28, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 28, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 45 min |
| May 28, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Putnam | 31 min |
| May 28, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 31 min |
| May 28, 7:02 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 28 min |
| May 28, 7:25 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe, Warren | 5 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.